Oklahoma, 2026

Drought in Oklahoma, February 1 to 28, 2026

February 1 to 28, 2026 · NWS TSA · 18 events in 18 counties and zones

Eastern Oklahoma experienced only one rainfall event during the month of February. During this mid-month event, rainfall across the region ranged from one hundredth to one tenth of an inch across portions of northeastern Oklahoma to as much as three to four inches across portions of east central and southeastern Oklahoma.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Eastern Oklahoma experienced only one rainfall event during the month of February. During this mid-month event, rainfall across the region ranged from one hundredth to one tenth of an inch across portions of northeastern Oklahoma to as much as three to four inches across portions of east central and southeastern Oklahoma. The rainfall that fell across eastern Oklahoma in February was below the monthly average amounts for much of the region, with a large portion of northeastern Oklahoma only receiving from one to five percent of monthly average precipitation amounts. These very dry conditions, compounding on several months of dry weather, allowed the drought that developed across portions of the region in January to expand in February. Severe (D2) drought conditions developed across all of Washington, Nowata, Craig, Ottawa, Rogers, Mayes, Delaware, Wagoner, and Cherokee Counties, and developed across portions of Tulsa, Muskogee, Adair, McIntosh, Pittsburg, Pushmataha, and Choctaw Counties. Extreme (D3) drought conditions developed into portions of Choctaw, Ottawa, Delaware, Mayes, Wagoner, Cherokee, Muskogee and Adair Counties during the month. Monetary damage estimates as a result of the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 31, 10:48 PM CST, 1 hour 12 minutes earlier. Its key messages:

  • Updated at 1045 PM CST Sat Jan 31 2026
  • Cold temperatures and low wind chills continue into Sunday morning.
  • A sharp warming trend begins Sunday afternoon and continues into Monday.
  • Low rain chances are forecast ahead of an approaching upper wave and associated front Tuesday, mainly across far SE OK into west-central AR.
Area forecast discussion, Jan 31, 10:48 PM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1048 PM CST Sat Jan 31 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1045 PM CST Sat Jan 31 2026

 - Cold temperatures and low wind chills continue into Sunday
   morning.

 - A sharp warming trend begins Sunday afternoon and continues
   into Monday.

 - Low rain chances are forecast ahead of an approaching upper
   wave and associated front Tuesday, mainly across far SE OK into
   west-central AR.

&&

.SHORT TERM...
(Through Sunday)
Issued at 1002 PM CST Sat Jan 31 2026

A PV max embedded within NW flow aloft was over Nebraska and Kansas
this evening, diving southeast. Lift in association with the system
will spread across the region overnight. As the previous shift
mentioned, model soundings show decent lift in the saturated 600-
700mb DGZ layer. However, the air below cloud level from 700mb to
the ground is pretty dry. Area obs have not reported any snow thus
far, indicative of the snow/flurries evaporating before it reaches
the ground. Nevertheless, will continue to carry mention of
flurries. The lift weakens by early morning.

Sunday will start off with wind chills in the teens and single
digits in some spots. Skies will clear with winds switching to the
southwest as the surface ridge moves toward the Gulf Coast. An
increasing downslope component to the lower level flow and full
insolation will lead to a much warmer day on Sunday compared to
today, with highs in the 40s.

Lacy

&&

.LONG TERM...
(Sunday Night through Saturday)
Issued at 1000 PM CST Sat Jan 31 2026

The temperature forecast for Monday is a bit more complicated. A
LLTR develops over the region on Monday leading to above average
warmth for this time of year, to the south of a back door cold
front. This boundary may push into far NE OK and keep temps cooler
there. Also, lingering effects from snow/sleet cover and increasing
high cloud may hold temps back from max potential.

Deterministic and ensemble data is in good agreement with the
forecast evolution on Tuesday. Warm/moist advection ahead of an
approaching wave and associated front will bring shower chances
from east TX across the ArkLaTex and into southern AR. The
southeastward trend in the placement of the precip warrants the
downward trend in the model blend (NBM) PoPs for SE OK into NW AR.
A PV max diving south into the region on the back side of the
upper wave on Wednesday could bring some sprinkles or flurries but
should not be a big deal. High temps on Tuesday and especially
Wednesday will be cooler than Monday, dropping back below average
for this time of year into the 40s to low 50s.

A warming trend will ensue Thursday and continue into Friday as
the split-flow block over the West breaks up and ridging slides
over the Plains aloft. Eventually the pattern de-amplifies and
becomes more zonal around a week from now. Above average warmth
and dry weather will prevail.

Lacy

&&

.AVIATION...
(06Z TAFS)
Issued at 1045 PM CST Sat Jan 31 2026

Broad area of mid clouds will continue over the forecast area
through tonight, then move off to the east Sunday morning. Still a
possibility of a few flurries reaching the ground, but the
probability of any notable reduction to visibility remains very
low. Otherwise VFR Conditions prevail with winds increasing some
out of the WSW Sunday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   20  47  26  59 /  10   0   0   0
FSM   19  45  25  59 /  10   0   0   0
MLC   20  48  29  61 /  10   0   0   0
BVO   18  46  21  53 /  10   0   0   0
FYV   13  42  26  57 /  10   0   0   0
BYV   12  40  27  55 /  10   0   0   0
MKO   19  47  27  59 /  10   0   0   0
MIO   13  41  24  52 /  10   0   0   0
F10   20  48  28  62 /  10   0   0   0
HHW   22  46  28  61 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...14
Hazardous weather outlook, Jan 31, 12:50 PM CST, 11 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1250 PM CST Sat Jan 31 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011900-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1250 PM CST Sat Jan 31 2026

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

DISCUSSION...
Cold weather will continue today and tonight. A few areas of light
snow could develop late this evening or overnight but no
accumulation is expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY TO FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Warmer weather returns Sunday and Monday. There will be a slight
chance of showers for parts of the area Tuesday to Wednesday.
Temperatures will warm further with dry conditions for the end of
next week.

weather.gov/tulsa contains additional information.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 drought. Local standard time, as filed.

Drought, Adair

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Adair forecast zone
Reported by
Drought Monitor
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

Drought, Cherokee

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Drought Monitor
Coordinates
35.907, -95.000 (the zone’s center; the record gives no point)

Drought, Choctaw

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
Drought Monitor
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Craig

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Craig forecast zone
Reported by
Drought Monitor
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Drought, Delaware

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Delaware forecast zone
Reported by
Drought Monitor
Coordinates
36.408, -94.803 (the zone’s center; the record gives no point)

Drought, Mayes

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Mayes forecast zone
Reported by
Drought Monitor
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Drought, McIntosh

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
McIntosh forecast zone
Reported by
Drought Monitor
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Drought, Muskogee

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Muskogee forecast zone
Reported by
Drought Monitor
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Drought, Nowata

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Nowata forecast zone
Reported by
Drought Monitor
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Drought, Osage

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Osage forecast zone
Reported by
Drought Monitor

Drought, Ottawa

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Ottawa forecast zone
Reported by
Drought Monitor
Coordinates
36.836, -94.810 (the zone’s center; the record gives no point)

Drought, Pittsburg

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Pittsburg forecast zone
Reported by
Drought Monitor
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Drought, Pushmataha

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Pushmataha forecast zone
Reported by
Drought Monitor
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Drought, Rogers

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Rogers forecast zone
Reported by
Drought Monitor
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Drought, Sequoyah

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Sequoyah forecast zone
Reported by
Drought Monitor

Drought, Tulsa

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
Drought Monitor
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Drought, Wagoner

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Wagoner forecast zone
Reported by
Drought Monitor
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

Drought, Washington

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Washington forecast zone
Reported by
Drought Monitor
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2026Every state in 2026This day in weather historyWarnings in Oklahoma, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1313909, 1313910, 1313911, 1313912, 1313913, 1313914, 1313915, 1313916, 1313917, 1313918, 1313919, 1313920, 1313921, 1313922, 1313923, 1313924, 1313925, 1313926.